MAUDE Adverse Event Report: ABBOTT SUSTAIN XL SR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT SUSTAIN XL SR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number PM1136
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Interrogate (1332); Data Problem (3196); No Pacing (3268)
Health Effect - Clinical Code Dizziness (2194)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced dizziness.An error message was displayed and the device could not be interrogated.Abbott technical support was contacted and it was suspected that the device had reached end of service (eos).Premature battery depletion was suspected.The device was explanted and replaced to resolve the event.The patient was in stable condition.Additional information was requested but was not available.
 
Additional Manufacturer Narrative
The reported field event of premature battery depletion, failure to interrogate, data problem and loss of pacing were not confirmed.The device was received in backup operation.The device image showed code corruption and this was the cause of the backup operation.Analysis performed after reloading product code indicated normal device characteristics, voltage is still above elective replacement indicator (eri) level.Device was able to interrogate, and no anomaly was noted on pacing.Code corruption could not be reproduced.The device longevity assessment was performed and the device was found to be in the normal range of operation with appropriate remaining longevity.

Brand Name
SUSTAIN XL SR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key14504521
Report Number2017865-2022-11015
Device Sequence Number5106837
Product Code NVZ
UDI-Device Identifier05414734504737
UDI-Public05414734504737
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2014
Device Model NumberPM1136
Device Catalogue NumberPM1136
Device Lot Number4119032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown